MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar collateral artery using packing coil lps and a non-penumbra microcatheter.During the procedure, after advancing a packing coil lp out of its introducer sheath and approximately a few centimeters into the microcatheter, the hospital technologist noticed the pusher assembly of the packing coil lp to be kinked.Therefore, the packing coil lp was removed.The procedure was completed using a new packing coil lp and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12164774
Report Number3005168196-2021-01531
Device Sequence Number14502833
Product Code HCG
UDI-Device Identifier00815948021945
UDI-Public00815948021945
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Model NumberRBYPCLP45
Device Catalogue NumberRBYPCLP45
Device Lot NumberF102154
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005